MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA LENS; INTRAOCULAR LENSE

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA LENS; INTRAOCULAR LENSE
Model Number 602
Medical Device Problem Codes Optical Decentration (1360); Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Dr.(b)(6) implanted the lens fine on (b)(6) 2023.Post op day 1, (b)(6) 2023, the lens looked fine and centered.The patient returned day three, (b)(6) 2023, and the lens had decentered.At the time, the doctor assumed the haptic had slipped out of the sclera.On (b)(6) 2023, the doctor decided to explant the lens and replace it with another lens.The doctor found the haptic still positioned properly in the sclera.The problem was that the haptic had slipped out of the optic on one side.
 
Additional Manufacturer Narrative
The device is not being sent back thus a proper device analysis could not be completed nor the reported issue confirmed.The customer stated that there was no damage noted to the device during preparation for use, thus indicating a product quality issue did not contribute to the reported issue.Additionally, it was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off-label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the damaged haptic is but is not limited to: loading strategy, lens placement technique, accessory device support and poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.

Brand Name
CT LUCIA LENS
Common Device Name
INTRAOCULAR LENSE
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key17167970
Report Number3010126268-2023-00083
Device Sequence Number5578175
Product Code HQL
UDI-Device Identifier00843045100997
UDI-Public(01)00843045100997(17)270831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-678
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown